MAUDE Adverse Event Report: BECTON DICKINSON, S.A. ECLIPSE SMARTSLIP; NEEDLE, HYPODERMIC

BECTON DICKINSON, S.A. ECLIPSE SMARTSLIP; NEEDLE, HYPODERMIC
Catalog Number 305892
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that: liquid leaked out when trying to screw the injection syringe onto the needle, it just kept spinning and would not attach as it normally does.As a result, the liquid leaked out at the needle connection point.We considered whether the small blue tab at the opening could be the cause, but after checking, that was not the case.No patient was harmed.When the issue occurred, a new needle was used¿sometimes several.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 305892 and lot number 2509006.The review did not reveal any abnormalities detected during the production process that could have contributed to the reported defect, and all quality tests were found to be within specification.To aid in the investigation of this issue, one reference product image showing the affected location was received for evaluation.No affected picture or physical samples were provided.Twenty (20) retained samples from lot 2509006 were obtained for evaluation by our quality team.The retained samples were assembled with a 10ml discardit syringe and none of the samples displayed any issue related to connectivity.Based on the investigation results, a cause related to the needle manufacturing process could not be determined.Final testing is completed prior to the release of every lot produced and we can confirm that the final engagement force tests were within specification for this lot.Smarslip technology ¿ has been introduced to ensure a secure connection is made with luer slip syringes, which are the most common design (in europe).In accordance, we recommend following the instructions for use, which recommend the user ¿push firmly when attaching the needle to the syringe.¿ and the user should be sure the clip is activated.When attaching a needle with smartslip technology (tm) to luer lock connection, the clinician may feel a stronger resistance, this is not preventing a connection from being made, the user should ¿push while twisting.¿ if this issue were to reoccur, we would appreciate the opportunity to review the affected needle and syringe sample(s) involved.Based on the preventive measures in place, we believe the probability of this defect is very low with an unlikely chance of recurrence.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
ECLIPSE SMARTSLIP
Common Device Name
NEEDLE, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23819198
Report Number3002682307-2025-00143
Device Sequence Number10006506
Product Code FMI
UDI-Device Identifier00382903058921
UDI-Public(01)00382903058921(11)250910(17)300831(10)2509006
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305892
Device Lot Number2509006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer04/20/2026
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown